Alert archive / Oklahoma / Flash Flood Warnings in 2025

Flash Flood Warning 60, NWS Tulsa, OK

July 12, 2025Creek County, Okfuskee County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Jul 12, 2025, 2:57 PM CDT for Creek County, Okfuskee County, Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2025, 2:57 PM CDT (19:57 UTC)
Expired
Jul 12, 2025, 7:00 PM CDT
In force
4 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Creek County, OK, Okfuskee County, OK

The radar

The Norman radar (KTLX), 73 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.0 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2025-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1369 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2025-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1369 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
886 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

803 
WGUS54 KTSA 121957
FFWTSA
OKC037-107-130000-
/O.NEW.KTSA.FF.W.0060.250712T1957Z-250713T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
257 PM CDT Sat Jul 12 2025

The National Weather Service in Tulsa has issued a

* Flash Flood Warning for...
  Okfuskee County in east central Oklahoma...
  Southwestern Creek County in northeastern Oklahoma...

* Until 700 PM CDT.

* At 257 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Estimates up to 2.5 inches of 
  rain have fallen. Additional rainfall amounts up to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Okemah...                          Okfuskee...
  Boley...                           Paden...
  Bearden...                         Castle...
  Welty...                           Mason...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3571 9619 3529 9619 3529 9644 3546 9644
      3546 9648 3545 9649 3544 9648 3543 9650
      3543 9652 3546 9654 3544 9657 3543 9656
      3542 9656 3541 9654 3539 9654 3541 9659
      3539 9661 3540 9662 3571 9662

FLASH FLOOD...RADAR INDICATED

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 1:29 PM CDT, 1 hour 28 minutes earlier. Its key messages:

  • Issued at 128 PM CDT Sat Jul 12 2025
  • Scattered to numerous showers and thunderstorms will continue thru the weekend and likely lasting into Monday, with potential for locally heavy rainfall. A Flood Watch is in effect until 7 PM Sunday for all of the NWS Tulsa forecast area.
  • Rain/storm chances become more diurnally driven by Tuesday, with the best coverage shifting to the northeast of the area.
  • A weak front approaching the area from the north will continue to bring chances for storms Wednesday and Thursday.
  • Storm chances drop off by the end of the week as ridging tries to build in aloft.
Area forecast discussion, Jul 12, 1:29 PM CDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
129 PM CDT Sat Jul 12 2025

...New SHORT TERM, LONG TERM, AVIATION...

.KEY MESSAGES...
Issued at 128 PM CDT Sat Jul 12 2025

 - Scattered to numerous showers and thunderstorms will continue
   thru the weekend and likely lasting into Monday, with
   potential for locally heavy rainfall. A Flood Watch is in
   effect until 7 PM Sunday for all of the NWS Tulsa forecast
   area.

 - Rain/storm chances become more diurnally driven by Tuesday,
   with the best coverage shifting to the northeast of the area.

 - A weak front approaching the area from the north will continue
   to bring chances for storms Wednesday and Thursday.

 - Storm chances drop off by the end of the week as ridging tries
   to build in aloft.

&&

.SHORT TERM...
(Through tonight )
Issued at 128 PM CDT Sat Jul 12 2025

Quite the complex scenario unfolding today. First, a band of
storms across NE OK and NW AR thru the morning hours along a mid-
lvl front has pushed an outflow boundary (quite evident on vis
satellite imagery) south and west down to the I-40 corridor early
this afternoon. The boundary still has a good push on the western
end, and will move into central OK. On the eastern end, not as
much of a southward push, so it's likely this boundary will be a
focus for storms across SE OK into the afternoon. Second, there is
a pair of MCVs, one larger scale system over SW KS/OK Panhandle,
and smaller scale one moving east over west-central OK. The
smaller system is moving east at a quicker pace and could play a
role in the afternoon convective layout this afternoon, while also
interacting with aforementioned outflow boundary. The guidance is
hitting on central OK for the greatest storm coverage likely
because of these features, with some of this activity spilling
into NE OK this evening. The HREF shows a large footprint of heavy
rainfall potential there. There will also be an isolated severe
wet downburst threat with any tall storms. How far east this
activity pushes into the forecast area is uncertain. Trends later
on this evening suggest a downtick in coverage followed by an
uptick later tonight across SE OK in advance of the approaching
larger scale low pressure/MCV.

PWATs in advance of the low pressure aloft will be high, on the
order of 2 inches plus. With scattered to numerous slow-moving and
training storms in an environment favorable for efficient rainfall
producers, we have elected to extend and expand the Flood Watch
thru the day on Sunday for all of the NWS Tulsa forecast area.

Lacy

&&

.LONG TERM...
(Tomorrow through Saturday)
Issued at 128 PM CDT Sat Jul 12 2025

The CAMs suggest that the low pressure/MCV currently over SW KS/OK
Panhandle will make its way into northeast OK on Sunday. Scattered
to numerous storms can be expected on its southern and eastern
flanks, from SE OK up into W AR. Locally heavy rainfall remains
the main threat, with an isolated severe wet downburst threat as
well. While the HREF doesn't show any discernable heavy rain
signal on Sunday, the latest HRRR suggested locally heavy rains
from 4 to 7 inches are possible. This system should be passing us
by Monday, but scattered to numerous storms are again expected on
its south to southwestern flank, still within the deep layer moist
axis. Storm coverage will be more diurnally driven by this time,
dropping off by evening thru Tuesday. A weak front will bring
increased chances across the north Wednesday and Thursday.

Ensemble cluster analysis indicates good agreement that ridging
will build in aloft by the end of next week. Rain/storm chances
will drop to slight or low end chance in the east and will be
diurnally driven. There are a couple of scenarios that suggest the
ridging will be more transient, but we'll just have to wait and
see.

Lacy

&&

.AVIATION...
(18Z TAFS)
Issued at 128 PM CDT Sat Jul 12 2025

Scattered to broken mid and high clouds along with showers and
storms will continue this afternoon ahead of a mid level low
pressure moving into the region. Will continue with tempo groups for
timing of greater potential through this evening. Within the
convection MVFR conditions, gusty winds, dangerous lightning, and
heavy rain are all possible. There may be a lull period late evening
into the overnight before additional rain/storms spread back over
the CWA with the low pressure system over the region. Also, IFR/MVFR
ceilings/conditions are forecast to spread across much of the CWA
with this additional rainfall and remain common through the morning
hours Sunday. Again, gusty winds, dangerous lightning and heavy rain
remain possible tonight into Sunday.  Will continue with Prob30
groups for timing of greater storm potential. Winds through the
period are expected to be variable to a more southerly component.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   71  84  71  87 /  50  60  20  40
FSM   74  87  73  89 /  40  70  30  60
MLC   71  84  70  87 /  60  60  40  60
BVO   69  84  69  87 /  60  50  10  30
FYV   69  85  68  86 /  40  70  20  60
BYV   69  85  69  87 /  40  70  20  50
MKO   70  82  70  84 /  50  60  30  50
MIO   70  83  69  85 /  50  60  10  40
F10   70  83  70  86 /  60  60  30  50
HHW   71  84  70  87 /  60  60  30  50

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Sunday evening for OKZ049-053>076.

AR...Flood Watch through Sunday evening for ARZ001-002-010-011-019-
     020-029.

&&

SHORT TERM...30
LONG TERM....30
AVIATION...20
Hazardous weather outlook, Jul 12, 1:50 PM CDT, 1 hour 7 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
150 PM CDT Sat Jul 12 2025

ARZ001-002-010-011-019-020-029-OKZ049-053>076-131045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
150 PM CDT Sat Jul 12 2025

...HEAVY RAIN THREAT WITH FLASH FLOOD POTENTIAL THROUGH SUNDAY...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

HEAVY RAIN AND FLASH FLOOD.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Rain showers and scattered thunderstorms will continue to develop
and spread across much of eastern Oklahoma and northwest Arkansas
into this evening as an area of low pressure approaches from the
west. Instability interacting with multiple boundaries across the
region will create a limited severe potential with locally strong
winds the main severe threat. In addition, with the large amount
of moisture over the region, a heavy rain threat which could lead
to flash flooding remains across eastern Oklahoma and northwest
Arkansas. The Flood Watch has been expanded to include all of
eastern Oklahoma and northwest Arkansas into Sunday evening.

There may be a brief lull in precipitation late evening, though
showers and storms are forecast to redevelop overnight tonight as
the low pressure system moves over eastern Oklahoma. The heavy
rain threat and flash flood potential will continue through the
overnight hours. Severe potentials should weaken through the
overnight hours.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Thunderstorm Potential...Heavy Rain Potential.
MONDAY THROUGH FRIDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Showers and thunderstorms are forecast to be ongoing Sunday
morning and look to continue through the day before the area of
low pressure exits western Arkansas Sunday night. A limited severe
potential for locally strong winds exists during the day Sunday
mainly over southeast Oklahoma into western Arkansas. At the same
time, the heavy rain threat which could lead to flash flooding
will remain over the region through the day Sunday.

Additional daily storm chances will be present for the upcoming
week. Confidence is lower on exact timing and location of
individual storms. Heavy rainfall will occur from time to time,
with flash flooding possible. A few storms may become strong to
marginally severe, but overall the threat is low. Temperatures
will remain mild considering the frequent storm chances.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jul 12, 9:34 AM CDT, 5 hours 23 minutes before
Special Weather Statement
National Weather Service Tulsa OK
934 AM CDT Sat Jul 12 2025

OKZ054-059-121500-
Osage OK-Pawnee OK-
934 AM CDT Sat Jul 12 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL OSAGE AND CENTRAL
PAWNEE COUNTIES THROUGH 1000 AM CDT...

At 933 AM CDT, Doppler radar indicated a strong thunderstorm 3 miles
northwest of Cleveland, moving north at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Hominy...                         Osage...
Cleveland...                      Blackburn...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3624 9643 3628 9665 3655 9663 3649 9631
TIME...MOT...LOC 1433Z 192DEG 11KT 3633 9653

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Local storm report, Jul 12, 11:57 AM CDT, 3 hours before
Preliminary Local Storm Report
National Weather Service Tulsa OK
1157 AM CDT Sat Jul 12 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1156 AM     Flash Flood      7 S Bixby               35.84N 95.88W
07/12/2025                   Okmulgee           OK   Emergency Mngr

            Bixby Rd south of Hectorville Rd has been
            closed due to flooding from Snake Creek.

&&
Special weather statement, Jul 12, 2:45 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Tulsa OK
245 PM CDT Sat Jul 12 2025

OKZ054-059-122030-
Osage OK-Pawnee OK-
245 PM CDT Sat Jul 12 2025

...STRONG THUNDERSTORMS WILL IMPACT WEST CENTRAL OSAGE AND
NORTHWESTERN PAWNEE COUNTIES THROUGH 330 PM CDT...

At 245 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles east of Marland to near Sooner Lake to 4
miles west of Morrison. Movement was northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Ralston...                        Sooner Lake...
Pawnee...                         Apperson...
Burbank...                        Fairfax...
Kaw Lake...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3670 9703 3668 9694 3675 9689 3674 9683
      3677 9682 3678 9675 3680 9675 3658 9669
      3625 9684 3625 9692 3633 9693 3634 9703
      3651 9703 3653 9698 3655 9690 3658 9689
      3660 9692 3658 9698 3659 9705 3668 9706
TIME...MOT...LOC 1945Z 224DEG 32KT 3658 9707 3641 9703 3627 9710

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 6:07 AM CDTSpecial Weather StatementTSATulsa38 min
Jul 12, 6:10 AM CDTAreal Flood AdvisoryTSARogers, Tulsa19 min
Jul 12, 6:14 AM CDTSpecial Weather StatementTSAOkmulgee31 min
Jul 12, 6:23 AM CDTAreal Flood AdvisoryTSACherokee3 hr
Jul 12, 6:29 AM CDTFlash Flood WarningTSARogers5 hr
Jul 12, 6:32 AM CDTFlash Flood WarningTSAOsage, Tulsa6 hr
Jul 12, 7:01 AM CDTAreal Flood AdvisoryTSACreek, Okmulgee, Tulsa3 hr
Jul 12, 7:05 AM CDTSpecial Weather StatementTSATulsa25 min
Jul 12, 7:27 AM CDTSpecial Weather StatementTSAOkmulgee33 min
Jul 12, 7:29 AM CDTAreal Flood AdvisoryTSAAdair3 hr
Jul 12, 7:31 AM CDTSpecial Weather StatementTSACherokee29 min
Jul 12, 7:40 AM CDTSpecial Weather StatementTSATulsa35 min
Jul 12, 7:56 AM CDTAreal Flood AdvisoryTSACherokee, Muskogee, Wagoner3 hr
Jul 12, 8:04 AM CDTSpecial Weather StatementTSACherokee26 min
Jul 12, 8:12 AM CDTFlash Flood WarningTSACreek, Okmulgee, Tulsa, Wagoner6 hr
Jul 12, 8:28 AM CDTSpecial Weather StatementTSAPawnee32 min
Jul 12, 9:18 AM CDTAreal Flood AdvisoryTSAPawnee3 hr
Jul 12, 9:34 AM CDTSpecial Weather StatementTSAPawnee26 min
Jul 12, 9:57 AM CDTAreal Flood AdvisoryTSAMuskogee, Okmulgee3 hr
Jul 12, 12:04 PM CDTAreal Flood AdvisoryTSACreek3 hr
Jul 12, 12:47 PM CDTAreal Flood AdvisoryTSACreek, Okfuskee3 hr
Jul 12, 1:57 PM CDTAreal Flood WarningTSACreek, Okmulgee, Tulsa, Wagoner18 hr
Jul 12, 2:45 PM CDTSpecial Weather StatementTSAPawnee45 min
Jul 12, 3:18 PM CDTSpecial Weather StatementTSAOsage, Pawnee42 min
Jul 12, 3:38 PM CDTAreal Flood AdvisoryTSAOsage, Pawnee3 hr
Jul 12, 4:23 PM CDTSpecial Weather StatementTSAOsage37 min
Jul 12, 6:53 PM CDTSpecial Weather StatementTSAMcIntosh, Okfuskee, Okmulgee, Pittsburg37 min

Nearby

Flash Flood Warnings in Oklahoma, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.